| Model Number |
216704 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/11/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The actual device is not available for evaluation.The investigation is ongoing.Once the investigation is complete, any additional relevant information will be submitted in a supplemental report.
Event or Problem Description
Complainant alleges: "we have had 2 issues with item number 216704 (lot # 324834) a needle style mayo ½ taper where the eyelet will break with the suture.It happened in 2 cases today 3/11.No injury to patients." note that this report is for the second instance of this malfunction.
Additional Manufacturer Narrative
The device was not returned for evaluation, and no pictures were provided so the complaint could not be confirmed.Broken needles can occur if the customer holds the needle too close to the eye or end point with clamps, and the ifu includes this instruction to avoid breakage.The needle broke at the eye, therefore the most likely cause was that the customer must have been holding it with the clamp there, where it cannot withstand that pressure.The root cause is user error.If any additional relevant information is identified, it will be submitted in a supplemental report.